Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 14, 2021Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Aug 14, 2021, 2:13 PM CDT for Ashley County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 2:13 PM CDT (19:13 UTC)
Expired
Aug 14, 2021, 2:30 PM CDT
In force
17 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Ashley County, AR

The radar

The Shreveport radar (KSHV), 179 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS84 KJAN 141913
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
213 PM CDT Sat Aug 14 2021
 
ARZ074-141930-
Ashley AR-
213 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern Ashley
County through 230 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Huttig, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3312 9212 3314 9212 3315 9211 3316 9212
      3316 9214 3318 9213 3320 9214 3321 9213
      3321 9208 3324 9209 3321 9202 3302 9208
      3303 9209 3303 9211 3307 9211 3307 9213
      3310 9214
TIME...MOT...LOC 1913Z 120DEG 13KT 3314 9215 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 12:39 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 14, 12:39 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1239 PM CDT Sat Aug 14 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR predominate this afternoon outside of scattered SHRA/TS which
exist primarily along and south of I-20. Brief categorical
reductions will be possible in these, mainly through early
evening. Patchy fog cannot be ruled out late tonight into early
Sunday morning, and a brief period of MVFR ceilings is possible
around daybreak. Additional SHRA/TS are expected later in the day
on Sunday. Outside of this, VFR conditions will continue. /DL/

&&

.DISCUSSION...
This morning, scattered convection has been gradually propagating
southward just behind a northerly outflow boundary that extends
roughly along I-20. This activity has been gradually losing its
punch with time. However, what's left of the boundary and
differential heating resulting from this convection will likely
incite further development as we head into the afternoon hours.
The PoP forecast remains tricky as CAM guidance has not been
handling this activity particularly well, but generally speaking,
the areas along and south of this outflow are expected to see
higher coverage this afternoon. As mentioned before, locally heavy
rainfall could be an issue due to rich deep layer moisture, slow
storm movement and uncertain boundary interactions. /DL/

Prior discussion below:

Another summery day is on tap today, with temperatures near normal
for early August and expected afternoon instability in the normal
range as well. Our forecast area finds itself beneath a stagnant
part of the upper-level flow today as a shortwave trough dips into
the Midsouth and as an easterly wave edges in from the eastern
Gulf. A weak surface front associated with the trough over the
Midwest and Midsouth should stay north of our forecast area today,
but ongoing convection over southern OK/AR early this morning has
kicked out an outflow boundary that may work its way eastward
into our area this morning. There does appear to be some weak mid-
level circulation sustaining an altocu deck across parts of the
area, and that could help to focus showers or thunderstorms by
later this morning and early afternoon as daytime convective
temperatures are reached. Forecast DCAPE values are not very high,
flow aloft is weak, and moisture is fairly high (PWAT = 2.0).
Therefore the primary threats from storms today will most likely
be locally heavy downpours with only a minimal threat for strong
gusty winds. High res model guidance is a little all over the
place with coverage of showers and storms, but a general increase
in POPs from the northwest to southeast through the middle of the
day and retreating POPs north back near the front overnight seemed
reasonable given the current situation and suite of guidance. If
coverage ends up being more limited, we could see heat index
values climb to around 105 degrees in a few places. /NF/

Sunday through Friday:

The longer term forecast will start off with weak upper-level
troughing and an associated frontal boundary over the lower MS
Valley region. Combined with the usual summertime heat and
humidity, we can expect a fairly active diurnal convective regime
with typically hot daytime temperatures. Meanwhile, what should be
Tropical Storm Fred is expected to pass by just to our east
Tuesday, but most potential impacts associated with "Fred" will be
to the right of the track, so the forecast area should barely
notice any changes in sensible weather from a small and weakening
system once inland. Later in the week, the subtropical ridge may
begin to build back over the forecast area with maximum heat
indices beginning to approach more critical values around 105 F,
particularly over the western half of the area. Overall, a typical
summer weather pattern continues. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       92  72  90  72 /  49  49  72  38
Meridian      92  72  91  71 /  46  46  72  42
Vicksburg     92  74  90  74 /  59  42  65  26
Hattiesburg   94  73  92  73 /  60  42  67  34
Natchez       92  72  89  71 /  68  41  65  27
Greenville    91  72  88  71 /  40  37  57  24
Greenwood     92  72  89  71 /  40  39  66  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/NF/EC
Hazardous weather outlook, Aug 14, 1:08 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
108 PM CDT Sat Aug 14 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151815-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
108 PM CDT Sat Aug 14 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 14, 12:23 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
1223 PM CDT Sat Aug 14 2021

LAZ023-141815-
Franklin LA-
1223 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern
Franklin Parish through 115 PM CDT...

At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jigger, or 9 miles south of Winnsboro. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Liddieville and Jigger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3215 9190 3214 9165 3194 9170 3194 9185
      3195 9184 3196 9186 3209 9189 3209 9187
      3212 9187 3213 9188 3214 9188
TIME...MOT...LOC 1722Z 197DEG 4KT 3204 9178

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Aug 14, 1:27 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
127 PM CDT Sat Aug 14 2021

LAZ007-008-141900-
Morehouse LA-West Carroll LA-
127 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Morehouse and northwestern West Carroll Parishes through 200 PM
CDT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fiske Union, or 15 miles south of Wilmot. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3276 9144 3279 9159 3299 9153 3297 9133
TIME...MOT...LOC 1826Z 180DEG 0KT 3285 9149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Aug 14, 2:11 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
211 PM CDT Sat Aug 14 2021

LAZ007-015-142000-
Morehouse LA-Richland LA-
211 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern
Morehouse and north central Richland Parishes through 300 PM CDT...

At 211 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Rayville, moving northwest at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bastrop, Collinston and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3274 9205 3276 9206 3278 9205 3274 9176
      3268 9163 3267 9163 3266 9159 3260 9160
      3248 9167 3257 9193 3261 9193 3266 9191
      3266 9194 3271 9197 3270 9202 3271 9204
      3270 9204 3269 9205 3273 9207
TIME...MOT...LOC 1911Z 115DEG 16KT 3260 9170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
213 PM CDT Sat Aug 14 2021

ARZ074-141930-
Ashley AR-
213 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern Ashley
County through 230 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Huttig, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3312 9212 3314 9212 3315 9211 3316 9212
      3316 9214 3318 9213 3320 9214 3321 9213
      3321 9208 3324 9209 3321 9202 3302 9208
      3303 9209 3303 9211 3307 9211 3307 9213
      3310 9214
TIME...MOT...LOC 1913Z 120DEG 13KT 3314 9215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:49 PM CDTSpecial Weather StatementJANAttala26 min
Aug 14, 4:58 PM CDTSpecial Weather StatementJANWashington47 min
Aug 14, 5:28 PM CDTFlash Flood WarningJANHumphreys, Sunflower, Washington2 hr
Aug 14, 12:23 PM CDTSpecial Weather StatementJANFranklin52 min
Aug 14, 1:27 PM CDTSpecial Weather StatementJANWest Carroll33 min
Aug 14, 2:11 PM CDTSpecial Weather StatementJANMorehouse49 min
Aug 14, 2:48 PM CDTSpecial Weather StatementJANRichland27 min
Aug 14, 2:48 PM CDTSpecial Weather StatementJANMadison27 min
Aug 14, 2:57 PM CDTSpecial Weather StatementJANAshley48 min
Aug 14, 3:37 PM CDTSpecial Weather StatementJANAshley53 min
Aug 14, 4:08 PM CDTSpecial Weather StatementJANChicot52 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.